Biaugmented truncated cube

Biaugmented truncated cube
TypeJohnson
J66 – J67 – J68
Faces2×8 triangles
2+8 squares
4 octagons
Edges60
Vertices32
Vertex configuration8(3.82)
8(3.43)
16(3.4.3.8)
Symmetry groupD4h
Dual polyhedron-
Propertiesconvex
Net
Unfolded net

In geometry, the biaugmented truncated cube is one of the Johnson solids (J67). As its name suggests, it is created by attaching two square cupolas (J4) onto two parallel octagonal faces of a truncated cube.

Construction

Similar to the augmented truncated cube, the biaugmented truncated cube is constructed by attaching two square cupolae onto the opposite pair of faces of a truncated cube; this makes it a composite polyhedron. Covering and replacing two octagons with cupola faces (ten squares and four equilateral triangles in total), the biaugmented truncated cube has sixteen equilateral triangles, ten squares, and four regular octagons as its faces. In total, it has thirty faces, sixty edges, and thirty-two vertices.

A convex polyhedron with regular polygonal faces is a Johnson solid, after American mathematician Norman W. Johnson who list 92 such polyhedra, excluding uniform polyhedra (i.e., Platonic solids, Archimedean solids, and the infinitely many families of prisms and antiprisms). The biaugmented truncated cube is enumerated as the sixty-seventh Johnson solid .

Properties

3D model of a biaugmented truncated cube

The biaugmented truncated cube has dihedral angles (angles between two polygonal faces), obtained from the angles of a square cupola and a truncated cube, as follows.

References

  1. ↑ Timofeenko, A. V. (2009). "Convex Polyhedra with Parquet Faces" (PDF). Doklady Mathematics. 80 (2): 720–723. doi:10.1134/S1064562409050238.
  2. ↑ Berman, Martin (1971). "Regular-faced convex polyhedra". Journal of the Franklin Institute. 291 (5): 329–352. doi:10.1016/0016-0032(71)90071-8. MR 0290245.
  3. ↑ Francis, Darryl (August 2013). "Johnson solids & their acronyms". Word Ways. 46 (3): 177.
  4. ↑ Johnson, Norman W. (1966). "Convex polyhedra with regular faces". Canadian Journal of Mathematics. 18: 169–200. doi:10.4153/cjm-1966-021-8. MR 0185507. S2CID 122006114. Zbl 0132.14603.